If you're experiencing worsening symptoms while tapering down your prednisone then that's the likely cause. I'd recommend calling your gastroenterologist and telling him/her, and don't continue tapering until the doctor gives you instruction (otherwise, you'll likely return to a full-blown flare). Prednisone buys time for your other uc medications to work. Prednisone is for short time use only. If you see symptoms returning as you reduce your prednisone then that means your maintenance medications aren't sufficient. You've got to be able to sustain without prednisone. So stronger doses of salofalk are needed (if not already maxed out), and/or an additional medication might need to be added.
What's the dose of your salofalk granuals? Are you 1.5 grams, twice a day?
You should try rectal-route salofalk/pentasa enema in addition to what you're taking now.
Moderator Ulcerative Colitis
John, 37, UC in histological remission
Rx: Remicade @5mgs/kg/8wksHaving uc is like waking up hungover, you have to poop right away, your mind is foggy, and you ache all over. Except you know there was no party lastnight...
Post Edited (iPoop) : 4/17/2016 6:06:22 AM (GMT-6)